MAUDE Adverse Event Report: SMITHS MEDICAL ASD, INC. BIVONA FLEXTEND TTS NEONATAL TRACHEOSTOMY TUBE; TUBE TRACHEOSTOMY AND TUBE CUFF

SMITHS MEDICAL ASD, INC. BIVONA FLEXTEND TTS NEONATAL TRACHEOSTOMY TUBE; TUBE TRACHEOSTOMY AND TUBE CUFF
Model Number 67NFPS35
Medical Device Problem Code Inflation Problem (1310)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 09/30/2020
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Six used samples were received to perform an investigation.A device history record (dhr) review of the complaint lot number was conducted which indicated all inspections were completed and no issues were noted during manufacture.Functional testing was performed by filling the cuff with 5cc of air.With inflation of all six samples, inflation occurred on one side only.Following, the pilot balloon was manipulated and the cuff inflated completely.After the whole cuff inflated, the cuff was deflated and inflated four times.Each time, the cuff inflated completely.The instructions for use (ifu) inform the user to attach a syringe to the pilot balloon and slowly inflate the cuff with 5ml of sterile water.If the cuff does not inflate completely, squeeze the pilot balloon while gently manipulating the cuff from the shaft.If the cuff still does not inflate, use a new tube.The reported problem was not confirmed.No root cause could be determined as the complaint could not be confirmed.A corrective and preventive action (capa) was initiated to address this trend.This remediation mdr was generated under protocol (b)(4), as a result of warning letter cms# (b)(4).
 
Event or Problem Description
It was reported that during a hospital pre-test of the trach tube, the cuff would not inflate.No patient injury was reported.

Brand Name
BIVONA FLEXTEND TTS NEONATAL TRACHEOSTOMY TUBE
Common Device Name
TUBE TRACHEOSTOMY AND TUBE CUFF
Manufacturer (Section D)
SMITHS MEDICAL ASD, INC.
5700 west 23rd ave
gary IN 46406
Manufacturer (Section G)
SMITHS MEDICAL ASD, INC.
5700 west 23rd ave
gary IN 46406
Manufacturer Contact
jim vegel
6000 nathan lane north
minneapolis, MN 55442
MDR Report Key15595620
Report Number3012307300-2022-20047
Device Sequence Number2136738
Product Code JOH
UDI-Device Identifier10351688518798
UDI-Public10351688518798
Combination Product (Y/N)N
Initial Reporter StateAZ
Initial Reporter CountryUS
PMA/510(K) Number
K923878
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source User Facility
Initial Reporter Occupation Non-Healthcare Professional
Type of Report Initial
Report Date (Section B) 09/21/2022
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date05/12/2023
Device Model Number67NFPS35
Device Catalogue Number67NFPS35
Device Lot Number3969511
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer01/27/2021
Was the Report Sent to FDA? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 07/07/2022
Initial Report FDA Received Date10/13/2022
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured05/13/2020
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Patient SexUnknown